Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Mar 18, 2008, 12:39 PM CDT for 17 parishes in Louisiana; Columbia County, Lafayette County, Union County, Arkansas; Sabine County, San Augustine County, Shelby County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 12:39 PM CDT (17:39 UTC)
- Expired
- Mar 18, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
All 23 counties
Columbia County, AR, Lafayette County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSHV 181739 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1239 PM CDT TUE MAR 18 2008 .A DEEPENING LOW PRESSURE SYSTEM OVER CENTRAL TEXAS HAS RESULTED IN GUSTY WINDS AGAIN TODAY OVER LOUISIANA AND SOUTHERN ARKANSAS AND CAN BE EXPECTED THROUGH THE AFTERNOON UNTIL SUNSET. WINDS WILL BE FROM THE SOUTHEAST THROUGHOUT THE AFTERNOON HOURS... GRADUALLY SHIFTING TO THE WEST AND NORTHWEST AND STILL BREEZY THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES FROM WEST TO EAST ACROSS THE FOUR STATE AREA. ARZ071>073-LAZ001>006-010>014-017>022-TXZ153-166-167-190145- /O.NEW.KSHV.WI.Y.0002.080318T1739Z-080319T0000Z/ /O.EXT.KSHV.LW.Y.0018.080319T0000Z-080319T1100Z/ LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...CENTER...SAN AUGUSTINE...HEMPHILL 1239 PM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE LAKE WIND ADVISORY WILL RESUME AND THEN REMAIN IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT WEDNESDAY. SOUTHEAST WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED THIS AFTERNOON...BEFORE GRADUALLY SHIFTING TO THE WEST AND NORTHWEST THIS EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES OVER THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING INTERSTATE 20 OVER LOUISIANA. PLEASE USE EXTRA CAUTION. $$ ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>152-165-190145- /O.CON.KSHV.LW.Y.0018.000000T0000Z-080319T1100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...LUFKIN 1239 PM CDT TUE MAR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. SOUTHEAST WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED THIS MORNING...BEFORE GRADUALLY SHIFTING TO THE WEST AND NORTHWEST THROUGH THE AFTERNOON AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES OVER THE AREA. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 24
1 follow-up statement
000 WWUS74 KSHV 182116 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 416 PM CDT TUE MAR 18 2008 .A DEEPENING LOW PRESSURE SYSTEM OVER CENTRAL TEXAS HAS RESULTED IN GUSTY WINDS AGAIN TODAY OVER LOUISIANA AND SOUTHERN ARKANSAS AND CAN BE EXPECTED THROUGH THE AFTERNOON UNTIL SUNSET. WINDS WILL BE FROM THE SOUTHEAST THROUGHOUT THE AFTERNOON HOURS... GRADUALLY SHIFTING TO THE WEST AND NORTHWEST AND STILL BREEZY THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES FROM WEST TO EAST ACROSS THE FOUR STATE AREA. ARZ071>073-LAZ001>006-010>014-017>022-TXZ153-166-167-190530- /O.CON.KSHV.WI.Y.0002.000000T0000Z-080319T0000Z/ /O.CON.KSHV.LW.Y.0018.080319T0000Z-080319T1100Z/ LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...CENTER...SAN AUGUSTINE...HEMPHILL 416 PM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. SOUTHEAST WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED THIS AFTERNOON...BEFORE GRADUALLY SHIFTING TO THE WEST AND NORTHWEST THIS EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES OVER THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING INTERSTATE 20 OVER LOUISIANA. PLEASE USE EXTRA CAUTION. $$ ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>152-165-190530- /O.CON.KSHV.LW.Y.0018.000000T0000Z-080319T1100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...LUFKIN 416 PM CDT TUE MAR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. SOUTHEAST WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED THIS MORNING...BEFORE GRADUALLY SHIFTING TO THE WEST AND NORTHWEST THROUGH THE AFTERNOON AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES OVER THE AREA. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:11 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 18, 11:11 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAR 18 2008
.UPDATE...
UPDATE TO INCLUDE TORNADO WATCH 131 INFORMATION IN TEXT PRODUCTS. /24/
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT TUE MAR 18 2008/
DISCUSSION...
UPDATE TO FORECAST TO INCLUDE WATCH INFORMATION. ALSO TO BUMP
HIGHS AND POPS OVER THE SOUTHEAST. NEW PRODUCTS AVAILABLE SOON. /24/
AVIATION...
CIGS WILL ALTERNATE BETWEEN MVFR/VFR TODAY. SOUTH WINDS MAY GUST TO
35 KTS AT TIMES THIS AFTERNOON ESPECIALLY WHERE BREAKS IN CLOUDS
OCCUR ALLOWING BETTER MIXING. DISCRETE THUNDERSTORMS WILL OCCUR
TODAY OVER THE AREA...POSSIBLY SEVERE. PERSISTENT RAINFALL...HEAVY
AT TIMES...WILL OCCUR ALONG FRONTAL BOUNDARY THAT WILL CREEP EAST
INTO AREA. FRONT IS THROUGH DFW AT 16Z...WILL COME THROUGH TYR NEAR
00Z AND SHV NEAR 05Z. CIGS WILL BECOME MVFR/IFR WITHIN PRECIP AND
TSTMS. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 50 61 37 / 90 80 20 0
MLU 83 54 64 39 / 60 80 20 0
DEQ 76 46 59 32 / 100 80 20 0
TXK 79 48 59 39 / 100 80 20 0
ELD 79 52 61 36 / 90 100 20 0
TYR 78 47 60 42 / 100 70 0 0
GGG 80 47 59 39 / 100 70 0 0
LFK 82 49 62 38 / 90 70 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: BOSSIER...CADDO...CLAIBORNE...UNION LA...AND
WEBSTER.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24Hazardous weather outlook, Mar 18, 12:03 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT TUE MAR 18 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE FOUR STATE AREA. THUNDERSTORMS THAT DO DEVELOP AND REACH OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY GUSTY WINDS. SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN... TEXAS TO FARMERVILLE...LOUISIANA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:09 AM CDT | River Flood Warning | SHV | Little River | 5 days |
| Mar 18, 9:11 AM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| Mar 18, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 42 min |
| Mar 17, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| Mar 18, 3:40 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| Mar 18, 4:48 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.